Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Apr 10, 2004, 4:48 PM MST for Pinal County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 4:48 PM MST (23:48 UTC)
- Expired
- Apr 10, 2004, 5:30 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 60 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:55 AM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS55 KTWC 102348
SVRTWC
AZC021-110030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
448 PM MST SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PINAL COUNTY IN ARIZONA
* UNTIL 530 PM MST
* AT 441 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 24 MILES SOUTHWEST OF KEARNY...OR ABOUT 19
MILES SOUTHEAST OF FLORENCE...MOVING EAST AT 10 MPH.
DAMAGING WINDS OF 60 MPH OR GREATER CAN BE EXPECTED. GO INSIDE A
STRONG BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3308 11079 3319 11045 3253 11046 3252 11220
3271 11221 3279 11178 3274 11165 3325 11095What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:45 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 10, 2:45 PM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST SAT APR 10 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A SERIES OF DISTURBANCES WILL MOVE ACROSS ARIZONA TONIGHT AND SUNDAY...BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTHERN ARIZONA. A RATHER VIGOROUS DISTURBANCE WILL MOVE ACROSS SOUTHERN ARIZONA TONIGHT BRINGING THE THREAT OF SEVERE WEATHER THROUGH THE EARLY EVENING HOURS. A WEAKER DISTURBANCE WILL MOVE ALONG THE NEW MEXICO BORDER ON SUNDAY BRINGING THE CONTINUED CHANCE OF SHOWERS AND STORMS. DRY AND WARMER WEATHER IS THEN EXPECTED NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION. ANOTHER STORM SYSTEM IS FORECASTED TO MOVE INTO THE DESERT SOUTHWEST LATE IN THE WEEK...BRINGING INCREASING CLOUDS AND A LITTLE COOLER TEMPERATURES. && .DISCUSSION...KEMX RADAR INDICATES SHOWERS AND STRONG STORMS OVER EASTERN PORTIONS SOUTHEAST ARIZONA ATTM. SPC ISSUED A SEVERE THUNDERSTORM WATCH (NUMBER 62) FOR EASTERN PORTIONS OF SOUTHEAST ARIZONA THROUGH 6 PM MST. THE COMBINATION OF FAIRLY IMPRESSIVE LAPSE RATES...DAYTIME HEATING AND A STRONG VORT MAX CENTERED OVER WEST CENTRAL ARIZONA WILL LEAD TO THE CONTINUED THREAT OF SEVERE WEATHER THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. SURFACE DEWPOINTS HAVE CONTINUED TO RISE ACROSS SOUTHERN ARIZONA DURING THE AFTERNOON HOURS AND ARE CURRENTLY IN THE 40S TO LOWER 50S. WITH SUFFICIENT MOISTURE IN PLACE AND INCREASING DYNAMICS/SYNOPTIC SCALE FORCING EXPECTED TO MOVE INTO THE AREA TONIGHT...THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT ACROSS THE EASTERN TWO-THIRDS OF THE FORECAST AREA. A WEAKER IMPULSE WILL DIVE SOUTH ALONG THE NEW MEXICO BORDER ON SUNDAY...ROTATING EAST OF THE STATE SUNDAY EVENING. THIS WILL CONTINUE THE CHANCE OF SHOWERS AND STORMS MAINLY FAR EASTERN PORTIONS OF THE FORECAST AREA...IN GREENLEE...COCHISE AND GRAHAM COUNTIES. DRY AND WARMER CONDITIONS ARE THEN EXPECTED THROUGH MUCH OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST AND TRANSITIONS ACROSS THE DESERT SOUTHWEST DURING THE WEEK. A DEGREE OR TWO OF COOLING IS EXPECTED MID WEEK AS A SYSTEM MOVES ACROSS THE GREAT BASIN AND HEIGHTS FALL SLIGHTLY. A STRONGER STORM SYSTEM WILL THEN MOVE INTO THE REGION LATE IN THE WEEK...FOR INCREASING CLOUDS AND COOLER TEMPERATURES...ALONG WITH A SLIGHT CHANCE OF SHOWERS IN THE WHITE MOUNTAINS. && .FIRE WEATHER...A TROUGH WILL BRING SCATTERED STRONG THUNDERSTORMS THIS EVENING...WITH THUNDERSTORMS DECREASING IN COVERAGE AND INTENSITY TOWARD DAYBREAK SUNDAY. THE TROUGH WILL MOVE TO THE EAST ON SUNDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTHERN GREENLEE...GRAHAM AND COCHISE COUNTIES. A RIDGE WILL THEN BUILD IN STARTING MONDAY...PROVIDING DRY WEATHER AREAWIDE THROUGH FRIDAY. A DIURNAL WIND REGIME WILL ALSO PREVAIL ALONG WITH GRADUALLY DECREASED HUMIDITIES DURING THE AFTERNOONS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 10, 12:35 PM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1235 PM MST SAT APR 10 2004 AZZ019-029>035-111400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1235 PM MST SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM MST... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ARIZONA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL WITH WIND GUSTS APPROACHING 55 TO 60 MPH. STORM MOVEMENT WILL BE TO THE SOUTHEAST AT 15 MPH. MOST OF THE STRONGER ACTIVITY IS EXPECTED TO DECREASE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 10, 1:12 PM MST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST SAT APR 10 2004 AZZ019-029>030-033>035-110100- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 112 PM MST SAT APR 10 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 62 IN EFFECT UNTIL 6 PM MST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHERN AND EASTERN ARIZONA UNTIL 6 PM MST. HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE. IN SOUTHERN ARIZONA THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...COCHISE...GRAHAM...GREENLEE...SOUTHEAST PINAL...SANTA CRUZ AND EASTERN PIMA. SOME CITIES INCLUDED IN THE WATCH ARE...TUCSON...GREEN VALLEY...ELOY...ORACLE...NOGALES... SAFFORD...CLIFTON...HANNAGAN MEADOW...WILLCOX...BENSON...SIERRA VISTA...AND DOUGLAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. ZELL
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.